Proof of a conjecture of Metsch

Tamás Szonyi, Zsuzsa Weiner

Research output: Contribution to journalArticle

8 Citations (Scopus)


In this paper we prove a conjecture of Metsch about the maximum number of lines intersecting a pointset in PG(2,q), presented at the conference "Combinatorics 2002". As a consequence, we give a short proof of the famous Jamison, Brouwer and Schrijver bound on the size of the smallest affine blocking set in AG(2,q).

Original languageEnglish
Pages (from-to)2066-2070
Number of pages5
JournalJournal of Combinatorial Theory. Series A
Issue number7
Publication statusPublished - Oct 1 2011


  • Blocking sets
  • Finite geometry
  • Galois planes

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Proof of a conjecture of Metsch'. Together they form a unique fingerprint.

  • Cite this